Advertisement

Journal of Soviet Mathematics

, Volume 28, Issue 4, pp 489–498 | Cite as

Conditionally positive-definite functions on locally compact groups and the Levy-Khinchin formula

  • S. I. Karpushev
Article

Abstract

A formula of Levy-Khinchin type is proved for conditionally positive-definite functions on compactly generated groups. The proof uses Choquet theory. Some examples and applications to the L-cohomology of groups with values in unitary representations are considered.

Keywords

Compact Group Unitary Representation Choquet Theory 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature cited

  1. 1.
    H. Araki, “Factorizable representations of current algebra,” Publ. Res. Inst. Math. Sci., Kyoto Univ.,5, 361–422 (1970).Google Scholar
  2. 2.
    A. M. Vershik, I. M. Gel'fand, and M. I. Graev, “Representations of the group SL(2,R) where R is a ring of functions,” Usp. Mat. Nauk,28, No. 5, 83–128 (1973).Google Scholar
  3. 3.
    A. Guichardet, Cohomologie des Groupes topologiques et des algebres de Lie, Textes Math., No. 2, Paris (1980).Google Scholar
  4. 4.
    P. Delorme, “La cohomologie des groupes localement compacts et produits tensoriels continus de representations,” These de 3me cycle, Paris (1975).Google Scholar
  5. 5.
    A. M. Vershik and S. I. Karpushev, “Cohomology of groups in unitary representations, a neighborhood of the identity, and conditionally positive definite functions,” Mat. Sb., No. 12 (1982).Google Scholar
  6. 6.
    K. R. Parthasarathy and K. Schmidt, “Positive-definite kernels, continuous tensor products, and central limit theorems of probability theory,” Lect. Notes Math.,272 (1972).Google Scholar
  7. 7.
    R. Gangolli, “Positive-definite kernels on homogeneous spaces,” Ann. IHES,111, No. 2 (1967).Google Scholar
  8. 8.
    S. Johansen, “An application of extreme-point methods to the representation of infinitely divisible distributions,” Z. Wahrscheinlichkeitstheorie Verw. Geb., No. 5, 304–316 (1966).Google Scholar
  9. 9.
    Yu. V. Linnik and I. V. Ostrovskii, Decomposition of Random Variables and Vectors, Amer. Math. Soc. (1977).Google Scholar
  10. 10.
    J. C. Dixmier, C Algebras, Elsevier (1977).Google Scholar
  11. 11.
    S. I. Karpushev, “Irreducibility of a multiplicative integral,” Vestn. Leningr. Gos. Univ., No. 7, 37–42 (1981).Google Scholar
  12. 12.
    D. A. Kazhdan, “Connection of the dual space of a group with the structure of its closed subgroups,” Funkts. Anal.,1, No. 1, 71–74 (1967).Google Scholar
  13. 13.
    R. Phelps, Lectures on Choquet's Theorems [Russian translation], Moscow (1968).Google Scholar
  14. 14.
    N. Ya. Vilenkin, Special Functions and the Theory of Group Representation, Amer. Math. Soc. (1968).Google Scholar
  15. 15.
    A. M. Vershik and S. V. Kerov, “Characters and quotient representations of the infinite symmetric group,” Dokl. Akad. Nauk SSSR,257, No. 5, 389–392 (1981).Google Scholar
  16. 16.
    B. Johnson, “Cohomology in Banach algebras,” Mem. Amer. Math. Soc.,127 (1972).Google Scholar

Copyright information

© Plenum Publishing Corporation 1985

Authors and Affiliations

  • S. I. Karpushev

There are no affiliations available

Personalised recommendations